Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 45, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 29, 2009, 4:21 AM EDT for 7 counties in Florida. It took effect at Mar 29, 2009, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 4:21 AM EDT (08:21 UTC)
- In effect from
- Mar 29, 2009, 2:00 PM EDT
- Expired
- Mar 29, 2009, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 41 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 290821 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 421 AM EDT SUN MAR 29 2009 ...RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT/NOON CDT UNTIL 6 PM EDT/5 PM CDT SUNDAY AFTERNOON FOR MOST OF THE FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH 20-FOOT WIND SPEEDS 15 MPH OR GREATER AND HIGH DISPERSIONS... ...FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM EDT/NOON CDT UNTIL 7 PM EDT/6 PM CDT MONDAY AFTERNOON FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM EDT/NOON CDT UNTIL 7 PM EDT/6 PM CDT MONDAY AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA AND SOUTHEAST ALABAMA DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .COOLER AND DRIER CONDITIONS ARE EXPECTED TODAY THROUGH MONDAY AS HIGH PRESSURE MOVES ACROSS THE DEEP SOUTH IN THE WAKE OF THE COLD FRONT. RED FLAG CONDITIONS ARE EXPECTED OVER MOST OF THE FLORIDA BIG BEND THIS AFTERNOON...WITH RELATIVE HUMIDITIES APPROACHING CRITICAL VALUES IN THE PANHANDLE. RED FLAG CONDITIONS WILL BE POSSIBLE MONDAY AFTERNOON ACROSS THE ENTIRE AREA. MOISTURE AND RAIN CHANCES RETURN TO THE FORECAST BEGINNING TUESDAY AS A SERIES OF FRONTS AFFECT THE AREA. FLZ007>015-034-292300- /O.CAN.KTAE.FW.A.0039.090329T1700Z-090329T2200Z/ /O.CON.KTAE.FW.A.0040.090330T1700Z-090330T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-DIXIE- 421 AM EDT SUN MAR 29 2009 /321 AM CDT SUN MAR 29 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH FOR THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ016>019-026>029-292300- /O.UPG.KTAE.FW.A.0039.090329T1700Z-090329T2200Z/ /O.NEW.KTAE.FW.W.0045.090329T1800Z-090329T2300Z/ /O.CON.KTAE.FW.A.0040.090330T1700Z-090330T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 421 AM EDT SUN MAR 29 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY...GUSTY WINDS AND HIGH DISPERSIONS WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-GAZ120>131-142>148-155>161-292300- /O.CON.KTAE.FW.A.0040.090330T1700Z-090330T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 421 AM EDT SUN MAR 29 2009 /321 AM CDT SUN MAR 29 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JAMSKI
1 follow-up statement
000 WWUS82 KTAE 291925 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 325 PM EDT SUN MAR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT/5 PM CDT SUNDAY AFTERNOON FOR MOST OF THE FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH 20-FOOT WIND SPEEDS 15 MPH OR GREATER AND HIGH DISPERSIONS... ...RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT/NOON CDT UNTIL 7 PM EDT/6 PM CDT MONDAY AFTERNOON FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA AND SOUTHEAST ALABAMA DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .COOLER AND DRIER CONDITIONS ARE EXPECTED THROUGH MONDAY AS HIGH PRESSURE MOVES ACROSS THE DEEP SOUTH IN THE WAKE OF THE COLD FRONT. RED FLAG CONDITIONS WILL PERSIST OVER MOST OF THE FLORIDA BIG BEND DURING THE REST OF THIS AFTERNOON. WINDS WILL NOTICEABLY DECREASE ON MONDAY BUT WITH THE DRY AIRMASS...RED FLAG CONDITIONS ARE STILL FORECAST ACROSS NORTH FLORIDA AND LIKELY ACROSS SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA MONDAY AFTERNOON. MOISTURE AND RAIN CHANCES RETURN TO THE FORECAST BEGINNING TUESDAY AS A SERIES OF FRONTS AFFECT THE AREA. FLZ016>019-026>029-300045- /O.UPG.KTAE.FW.A.0040.090330T1700Z-090330T2300Z/ /O.NEW.KTAE.FW.W.0046.090330T1700Z-090330T2300Z/ /O.CON.KTAE.FW.W.0045.000000T0000Z-090329T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 325 PM EDT SUN MAR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT MONDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007>015-034-300045- /O.UPG.KTAE.FW.A.0040.090330T1700Z-090330T2300Z/ /O.NEW.KTAE.FW.W.0046.090330T1700Z-090330T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-DIXIE- 325 PM EDT SUN MAR 29 2009 /225 PM CDT SUN MAR 29 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-300045- /O.EXT.KTAE.FW.A.0040.090330T1800Z-090330T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 325 PM EDT SUN MAR 29 2009 /225 PM CDT SUN MAR 29 2009/ ...FIRE WEATHER WATCH NOW IN EFFECT MONDAY AFTERNOON... THE FIRE WEATHER WATCH IS NOW IN EFFECT MONDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 29, 3:31 AM EDT, 50 minutes earlier.
Area forecast discussion, Mar 29, 3:31 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 AM EDT SUN MAR 29 2009
.SHORT TERM (TODAY THROUGH TUESDAY)...AS OF 06Z THE COLD FRONT WAS
MOVING THROUGH THE EASTERN THIRD OF THE FORECAST AREA. THE LINE OF
SHOWERS AND THUNDERSTORMS OUT AHEAD OF THE FRONT HAS PUSHED JUST
SOUTH OF THE DIXIE COUNTY. A DRIER AND COOLER AIR MASS WILL SPILL
INTO THE REGION THROUGH THE REST OF TONIGHT AND SUNDAY. HIGH
TEMPERATURES THIS AFTERNOON WILL GENERALLY BE IN THE UPPER 60S AND
LOWER 70S. MAIN IMPACT OF THE COLD FRONT WILL BE FELT MONDAY
MORNING...WITH TEMPERATURES DROPPING TO NEAR 40 DEGREES ACROSS THE
AREA AS HIGH PRESSURE SETTLES OVERHEAD.
MONDAY WILL BE DRY AS WELL WITH HIGH PRESSURE IN CONTROL ACROSS
THE AREA. BY MONDAY NIGHT...THE SFC HIGH WILL SLIDE EAST AS THE
NEXT UPPER TROUGH DIGS INTO THE SOUTHERN PLAINS. A COLD FRONT WILL
BEGIN TO APPROACH THE REGION FOR TUESDAY WITH SOUTHERLY FLOW OFF
THE GULF RAPIDLY INCREASING LOW LEVEL MOISTURE...INCREASING RAIN
CHANCES FOR TUESDAY. WITH STRONG LIFT EXPECTED WITH THIS SYSTEM
AND A POSSIBLE LOW DEVELOPING ALONG THE CENTRAL GULF
COAST...SITUATION WILL NEED TO BE MONITORED FOR POSSIBILITY OF
BOTH SEVERE WEATHER AND HEAVY RAINFALL.
.LONG TERM (TUESDAY NIGHT-SUNDAY)...ACTIVE ZONAL FLOW ALOFT WILL
KEEP MUCH OF THE WORK WEEK UNSETTLED FOR THE SOUTHEAST CONUS.
SURFACE LOW PRESSURE LIFTS NW THROUGH THE GREAT LAKES TUESDAY NIGHT
AND WEDNESDAY...DRAGGING COLD FRONT INTO THE CWA. FRONT STALLS NEAR
THE FL/GA BORDER WEDNESDAY NIGHT AND LIFTS NWD AS A WARM FRONT
THURSDAY AS ANOTHER LOW FOLLOWS A SIMILAR PATH AS ITS PREDECESSOR.
MORE AMPLITUDE WITH UPPER TROUGH WHICH SHOULD GIVE COLD FRONT MORE
IMPETUS TO CLEAR THE CWA FRIDAY...ACCORDING TO THE 28/12Z ECMWF. THE
29/00Z GFS STALLS THE SURFACE FRONT OVER NRN GOMEX/FL THIS WEEKEND
W/ WEAK WAVE ADVECTING MOISTURE NWD INTO THE CWA. GIVEN THE
UNCERTAINTY...WILL LEAVE SLIGHT CHANCE POPS MAINLY FOR FL AND MARINE
ZONES. HIGH TEMPS DURING THE PERIOD WILL AVERAGE NEAR NORMAL...WHILE
LOW TEMPS AVERAGE ABOVE NORMAL.
&&
.AVIATION...ASIDE FROM A BRIEF PERIOD OF MVFR CIG AT KPFN...VFR WILL
PREVAIL OVERNIGHT. SOUTHWEST TO WEST WINDS AROUND 10 KT WILL BECOME
WEST TO NORTHWEST AS THE COLD FRONT EXITS THE AREA. A TIGHT PRESSURE
GRADIENT ON SUNDAY WILL CREATE BREEZY CONDITIONS WITH SUSTAINED
WINDS 12-15 KT WITH FREQUENT GUSTS TO 20-25 KT.
&&
.MARINE...WINDS WILL SUBSIDE DURING THE DAY TODAY AS HIGH PRESSURE
BUILDS EAST ACROSS THE NORTHERN GULF OF MEXICO. HOWEVER...SEAS
WILL BE SLOWER TO DECREASE SO WILL CONTINUE THE SMALL CRAFT
ADVISORY THROUGH THE DAY. WINDS AND SEAS WILL REMAIN LOW THROUGH
MONDAY BEFORE INCREASING AGAIN FOR MIDWEEK AS THE NEXT FRONT
APPROACHES.
&&
.FIRE WEATHER...WESTERLY FLOW WILL USHER IN MUCH DRIER AIR THIS
AFTERNOON. EXPECT 4+ HOUR DURATIONS OF SUB-35 PERCENT RH COMBINED
WITH GUSTY WINDS AND HIGH DISPERSIONS FOR MOST OF THE FL BIG
BEND...AND WILL UPGRADE WATCH TO A WARNING. SLIGHTLY COOLER TEMPS
ACROSS THE PANHANDLE WILL KEEP RH VALUES JUST ABOVE 35 PERCENT...SO
HAVE CANCELLED THE WATCH...HOWEVER NEXT SHIFT SHOULD MONITOR AND
ISSUE WARNING AS NEEDED. ON MONDAY...WINDS WILL BE LIGHTER AND
DISPERSIONS LOWER. WITH POTENTIAL LONG DURATIONS OF LOW RH...WILL
LEAVE CURRENT WATCHES IN EFFECT.
&&
.HYDROLOGY...STORM TOTAL RAINFALL FOR THE 72 HOUR PERIOD ENDING AT
MIDNIGHT RANGED FROM 6 TO 10 INCHES ACROSS THE FL PANHANDLE...SERN AL
AND SWRN GA...TO 2 TO 4 INCHES OVER MUCH OF THE FL BIG BEND INTO
SCNTRL GA. RUNOFF FROM THIS RAINFALL HAS ALREADY CONTRIBUTED TO
SHARP RISES ON THE FOLLOWING BASINS:
APALACHICOLA...CHOCTAWHATCHEE-PEA...CHATTAHOOCHEE...AND OCHLOCKONEE
RIVERS...SHOAL...KINCHAFOONEE AND SPRING CREEKS.
MINOR TO MODERATE FLOODING IS FORECAST ON THESE BASINS AND CREEKS
DURING THE NEXT SEVERAL DAYS AS ROUTED WATER PROGRESSES DOWNSTREAM.
CONCERN IS ADDITIONAL RAINFALL DURING THE TUESDAY-FRIDAY PERIOD WILL
PROLONG THE RIVERINE FLOODING.
IN ADDITION...WIDESPREAD AREAL FLOODING CONTINUES TONIGHT ACROSS A
LARGE PORTION OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...AS WELL AS THE FLORIDA PANHANDLE. NUMEROUS ROADS REMAIN
CLOSED...AND WATER LEVELS CONTINUE TO RISE ON SOME CREEKS AND
STREAMS. HAVE OPTED TO EXTEND THE PREVIOUSLY ISSUED AREAL FLOOD
WARNING THROUGH MID-MORNING TO ALLOW THE DAYSHIFT TO REASSESS THE
SITUATION ONCE THE SUN COMES UP.
FOR THE LATEST FLOOD WARNINGS AND STATEMENTS ISSUED BY NWS
TALLAHASSEE...GO TO THE FOLLOWING WEB SITE:
HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 73 43 75 47 75 / 0 0 0 10 50
PANAMA CITY 68 50 73 58 73 / 0 0 0 10 60
DOTHAN 68 41 74 50 72 / 0 0 0 10 60
ALBANY 69 41 75 47 72 / 0 0 0 10 50
VALDOSTA 73 44 76 48 77 / 0 0 0 10 40
CROSS CITY 73 43 77 48 80 / 10 0 0 10 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON
THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: BAY...
CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...
GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
WASHINGTON.
HIGH SURF ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAY...COASTAL WALTON...GULF.
GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
20 NM...COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT
20 NM...WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
20 TO 60 NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20
TO 60 NM.
&&
CAMP/JAMSKIHazardous weather outlook, Mar 28, 4:53 AM EDT, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 453 AM EDT SAT MAR 28 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-291000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 453 AM EDT SAT MAR 28 2009 /353 AM CDT SAT MAR 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE THROUGH THIS EVENING... ...A FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING FOR SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND THE EASTERN FLORIDA PANHANDLE... ...HIGH SURF ADVISORY ALONG THE FLORIDA BIG BEND AND PANHANDLE COAST... ...HIGH RISK OF RIP CURRENTS ALONG THE FLORIDA BIG BEND AND PANHANDLE COAST... ...SMALL CRAFT ADVISORY FOR HIGH WINDS AND SEAS... A POWERFUL UPPER LEVEL STORM SYSTEM OVER THE RED RIVER VALLEY WILL PUSH A STRONG COLD FRONT THROUGH THE REGION TODAY. STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM...ALONG WITH VERY HEAVY RAINFALL. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE POSSIBLE TODAY ACROSS THE FLORIDA PANHANDLE AND BIG BEND...SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA. THE STRONGEST ACTIVITY WILL AFFECT THE PANHANDLE AND SOUTHEAST ALABAMA THIS MORNING BEFORE SHIFTING WEST INTO THE BIG BEND AND GEORGIA DURING THE AFTERNOON AND EVENING. PORTIONS OF THIS SAME AREA MAY RECEIVE 2 TO 4 ADDITIONAL INCHES OF RAIN TODAY...LEADING TO THE POSSIBILITY OF FLOODING ALONG AREA RIVERS AND STREAMS. THE STRONG ONSHORE FLOW TODAY THROUGH THE WEEKEND WILL LEAD TO HAZARDOUS SURF CONDITIONS AT AREA BEACHES AND HAZARDOUS SEAS OVER THE MARINE WATERS. TIDES OF 1 TO 2 FEET ABOVE NORMAL WILL BE POSSIBLE THROUGH EARLY SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SURF AND SEAS WILL SLOWLY DIMINISH ON SUNDAY...BUT THERE WILL STILL BE A HIGH RISK OF RIP CURRENTS AT AREA BEACHES. ANOTHER COLD FRONT WILL APPROACH THE REGION BY THE MIDDLE OF NEXT WEEK...BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUEST FOR TODAY AS TORNADO OR SEVERE THUNDERSTORMS WATCHES ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
In the hours before
Local storm report, Mar 28, 11:02 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1102 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM DOWNBURST HARTFORD 31.10N 85.70W
03/28/2009 GENEVA AL PUBLIC
BARN DISTROYED, WINDOW BLOWN OUT IN THE HOUSE AND A LARGE
TREE SNAPED OFF AT THE BASE
0654 AM HAIL SAMSON 31.11N 86.05W
03/28/2009 M1.00 INCH GENEVA AL LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED IN SAMSON BY THE ALABAMA STATE
PATROL. REPORTED RELAYED BY BIRMINGHAM WEATHER.
0709 AM HAIL 3 W ENTERPRISE 31.31N 85.90W
03/28/2009 M0.88 INCH COFFEE AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTS NICKEL SIZE HAIL IN THE AREA
BETWEEN COUNTY ROAD 625 AND BOLL WEEVIL CIRCLE ON THE
WEST SIDE OF ENTERPRISE. HAIL DURATION IN THE AREA WAS
APPROXIMATELY 20 MINUTES.
0830 AM TSTM WND GST DALEVILLE 31.31N 85.71W
03/28/2009 E0.00 MPH DALE AL PUBLIC
NUMEROUS TREES DOWN IN THE CITY OF DALEVILLE AND
LOCALIZED STREET FLOODING.
0843 AM TSTM WND DMG 3 NNW DOWNTOWN DOTHAN 31.26N 85.41W
03/28/2009 HOUSTON AL BROADCAST MEDIA
TREES DOWN AT WESTGATE PARKWAY AND BRIAR CLIFF ROAD.
TREES ALSO REPORTED DOWN ON BUENA VISTA ROAD.
0900 AM FLASH FLOOD DOWNTOWN DOTHAN 31.22N 85.39W
03/28/2009 HOUSTON AL EMERGENCY MNGR
EXTENSIVE FLOODING AROUND DOTHAN...SOME HOMES WITH WATER
INSIDE...APARTMENT BUILDINGS EVACUATED.
0920 AM FLASH FLOOD GENEVA 31.04N 85.88W
03/28/2009 GENEVA AL PUBLIC
KNEE DEEP WATER REPORTED IN GENEVA AT NORTH MERRITT
STREET AND HART STREET.
0930 AM TSTM WND DMG SHELLMAN 31.76N 84.62W
03/28/2009 RANDOLPH GA LAW ENFORCEMENT
TREES DOWN NEAR SHELLMAN AT HWY 82
0958 AM TSTM WND DMG PARROTT 31.89N 84.51W
03/28/2009 TERRELL GA LAW ENFORCEMENT
TREE REPORTED DOWN IN PARROT.
1025 AM TSTM WND GST 4 SE DAWSON 31.73N 84.40W
03/28/2009 E0.00 MPH TERRELL GA TRAINED SPOTTER
TREES DOWN NEAR CALLIS AND SASSER ROADS.
1037 AM TSTM WND GST ENTERPRISE 31.12N 84.83W
03/28/2009 E0.00 MPH MILLER GA EMERGENCY MNGR
HAIL OF UNKNOWN SIZE..NUMEROUS TREES DOWN ON UNION CHURCH
ROAD.
0100 PM TORNADO DOERUN 31.32N 83.92W
03/28/2009 COLQUITT GA TRAINED SPOTTER
TREES DOWN POSSIBLE TORNADO SEVERAL SHEDS WITH ROOFS OFF
0108 PM HAIL SYLVESTER 31.53N 83.84W
03/28/2009 E1.00 INCH WORTH GA EMERGENCY MNGR
QUARTER SIZE HAIL
0115 PM HAIL 1 E SYLVESTER 31.53N 83.82W
03/28/2009 E0.88 INCH WORTH GA AMATEUR RADIO
POLAND AND SUMNER 1 MILES EAST OF DOWNTOWN SYLVESTER
NICKLE SIZE HAIL.
0125 PM FLASH FLOOD ALBANY 31.58N 84.18W
03/28/2009 DOUGHERTY GA AMATEUR RADIO
MARILYN AND 1ST STREET OVER THE ROADS
0134 PM FLASH FLOOD DOWNTOWN DOTHAN 31.22N 85.39W
03/28/2009 HOUSTON AL TRAINED SPOTTER
URBAN AND SMALL STREAM FLOODING SEVERAL HOMES FLOODED
MANY ROADS IMPASSIBLE
0134 PM HAIL CHULA 31.55N 83.55W
03/28/2009 E0.88 INCH TIFT GA EMERGENCY MNGR
PENNY AND NICKEL SIZED HAIL
0153 PM FLOOD 2 N ALBANY 31.61N 84.18W
03/28/2009 DOUGHERTY GA PUBLIC
LEE CO GA 2 MILES NORTH OF ALABANY WATER OVER THE ROADS
0204 PM FLASH FLOOD SYLVESTER 31.53N 83.84W
03/28/2009 WORTH GA AMATEUR RADIO
SOUTH QUADRANT OF THE CITY EMER MGMT OFFICE EVACUATED
ALONG WITH SEVERAL HOMES WERE EVACUATED BY BOAT.
0205 PM DOWNBURST MARIANNA 30.77N 85.24W
03/28/2009 JACKSON FL COUNTY OFFICIAL
NUMEROUS TREES DOWN ACROSS THE CITY WIDE SPREAD POWER
OUTAGES
0228 PM DOWNBURST 7 NW BAINBRIDGE 30.98N 84.66W
03/28/2009 DECATUR GA PUBLIC
ROOF OFF STRUCTURE AT DOTHAN RD AND CYRENE RD
0228 PM DOWNBURST MARIANNA 30.77N 85.24W
03/28/2009 JACKSON FL PUBLIC
JEFFERSON AND FRANKLIN ST WIMBERLY WAREHOUSE ROOF SHEARED
OFF ROOF OF VERY LARGE WAREHOUSE.
0437 PM DOWNBURST FITZGERALD 31.71N 83.25W
03/28/2009 BEN HILL GA EMERGENCY MNGR
2 TREES DOWN AND POWER LINES DOWN
0515 PM DOWNBURST MOULTRIE 31.18N 83.79W
03/28/2009 COLQUITT GA EMERGENCY MNGR
TREES AND POWER LINES DOWN COUNTY WIDE
&&
JAMSKISpecial weather statement, Mar 29, 12:12 AM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1212 AM EDT SUN MAR 29 2009 FLZ034-290445- DIXIE- 1212 AM EDT SUN MAR 29 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE COUNTY... * UNTIL 1245 AM EDT AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF CROSS CITY...MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:44 PM EDT | Areal Flood Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 3 more | 14 hr |
| Mar 28, 11:26 PM EDT | River Flood Warning | TAE | Walton | 44 hr |
| Mar 29, 3:25 PM EDT | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 29 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.